Università di Pisa
Sistema bibliotecario di ateneo

Nonabelian Superconductors: Vortices and Confinement in ${\cal N}=2$ SQCD

Auzzi, Roberto and Bolognesi, Stefano and Evslin, Jarah and Konishi, Kenichi and Yung, Alexei (2003) Nonabelian Superconductors: Vortices and Confinement in ${\cal N}=2$ SQCD. Nuclear Physics B, 673 (1-2). pp. 187-216. ISSN 1873-1562

Full text not available from this repository.


We study nonabelian vortices (flux tubes) in SU(N) gauge theories, which are responsible for the confinement of (nonabelian) magnetic monopoles. In particular a detailed analysis is given of ${\cal N}=2$ SQCD with gauge group SU(3) deformed by a small adjoint chiral multiplet mass. Tuning the bare quark masses (which we take to be large) to a common value $m$, we consider a particular vacuum of this theory in which an SU(2) subgroup of the gauge group remains unbroken. We consider $5 \ge N_f \ge 4$ flavors so that the SU(2) sub-sector remains non asymptotically free: the vortices carrying nonabelian fluxes may be reliably studied in a semi-classical regime. We show that the vortices indeed acquire exact zero modes which generate global rotations of the flux in an $SU(2)_{C+F}$ group. We study an effective world-sheet theory of these orientational zero modes which reduces to an ${\cal N}=2$ O(3) sigma model in (1+1) dimensions. Mirror symmetry then teaches us that the dual SU(2) group is not dynamically broken.

Item Type: Article
Additional Information: Imported from arXiv
Subjects: Area02 - Scienze fisiche > FIS/02 - Fisica teorica, modelli e metodi matematici
Divisions: Dipartimenti (from 2013) > DIPARTIMENTO DI FISICA
Depositing User: dott.ssa Sandra Faita
Date Deposited: 04 Feb 2014 15:51
Last Modified: 04 Feb 2014 15:51
URI: http://eprints.adm.unipi.it/id/eprint/1683

Repository staff only actions

View Item